Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 420, NWS Louisville, KY

August 18, 2011Franklin County, Henry County, Shelby County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Aug 18, 2011, 8:42 PM EDT for Franklin County, Henry County, Shelby County, Kentucky. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 18, 2011, 8:42 PM EDT (00:42 UTC)
Expired
Aug 18, 2011, 9:15 PM EDT
In force
33 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Franklin County, KY, Henry County, KY, Shelby County, KY

The radar

The Louisville radar (KLVX), 101 km from the middle of the area, began a volume at 00:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.7 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2011-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 963 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2011-08-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
963 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
1570 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

343 
WUUS53 KLMK 190042
SVRLMK
KYC073-103-211-190115-
/O.NEW.KLMK.SV.W.0420.110819T0042Z-110819T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
842 PM EDT THU AUG 18 2011

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN FRANKLIN COUNTY IN EAST CENTRAL KENTUCKY...
  SOUTHEASTERN HENRY COUNTY IN NORTH CENTRAL KENTUCKY...
  NORTHEASTERN SHELBY COUNTY IN NORTH CENTRAL KENTUCKY...

* UNTIL 915 PM EDT

* AT 841 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  ORVILLE...MOVING SOUTH AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
  POLSGROVE...
  FLAG FORK AND OTTUSVILLE...
  PEAKS MILL...
  JACKSONVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER IN A SUBSTANTIAL SHELTER. THIS STORM WILL PRODUCE A BURST
OF DAMAGING WINDS...LARGE HAIL...TORRENTIAL RAINS...AND FREQUENT
LIGHTNING. MINOR FLOODING IS POSSIBLE IN LOW SPOTS.

&&

LAT...LON 3842 8488 3838 8489 3836 8485 3835 8482
      3824 8476 3823 8503 3843 8500 3844 8496
      3843 8495 3844 8494 3844 8492
TIME...MOT...LOC 0042Z 355DEG 12KT 3837 8493
WIND...HAIL 60MPH 1.00IN

$$

SCHOETTMER
2 follow-up statements
251 
WWUS53 KLMK 190107
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
907 PM EDT THU AUG 18 2011

KYC073-211-190117-
/O.CAN.KLMK.SV.W.0420.000000T0000Z-110819T0115Z/
SHELBY KY-FRANKLIN KY-
907 PM EDT THU AUG 18 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN FRANKLIN AND
NORTHEASTERN SHELBY COUNTIES IS CANCELLED...

TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3843 8491 3842 8488 3838 8489 3835 8497
      3843 8500 3844 8496 3843 8495 3844 8494
      3844 8492
TIME...MOT...LOC 0107Z 355DEG 12KT 3840 8494

$$

KYC103-190115-
/O.CON.KLMK.SV.W.0420.000000T0000Z-110819T0115Z/
HENRY KY-
907 PM EDT THU AUG 18 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR SOUTHEASTERN HENRY COUNTY...

AT 904 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR ORVILLE...MOVING SOUTH AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...

  MAINLY RURAL AREAS OF SOUTHEASTERN HENRY COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER IN A SUBSTANTIAL SHELTER. THIS STORM HAS DEVELOPED VERY
QUICKLY...AND WILL PRODUCE A BURST OF DAMAGING WINDS AND LARGE HAIL.
TORRENTIAL RAINS ARE ALSO EXPECTED ALONG WITH FREQUENT LIGHTNING.
MINOR FLOODING IS POSSIBLE IN LOW SPOTS.

&&

LAT...LON 3843 8491 3842 8488 3838 8489 3835 8497
      3843 8500 3844 8496 3843 8495 3844 8494
      3844 8492
TIME...MOT...LOC 0107Z 355DEG 12KT 3840 8494
WIND...HAIL 60MPH 1.00IN

$$

SCHOETTMER
955 
WWUS53 KLMK 190114
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
914 PM EDT THU AUG 18 2011

KYC103-190124-
/O.EXP.KLMK.SV.W.0420.000000T0000Z-110819T0115Z/
HENRY KY-
914 PM EDT THU AUG 18 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HENRY COUNTY WILL
EXPIRE AT 915 PM EDT...

THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED AND ARE NO LONGER
SEVERE. HOWEVER STRONG STORMS REMAIN IN THE AREA. THESE ARE CAPABLE
OF PRODUCING PERIODS OF HEAVY RAIN AND DANGEROUS LIGHTNING.

TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3843 8491 3842 8488 3838 8489 3835 8497
      3843 8500 3844 8496 3843 8495 3844 8494
      3844 8492
TIME...MOT...LOC 0114Z 355DEG 12KT 3838 8494

$$

SCHOETTMER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 7:12 PM EDT, 1 hour 30 minutes earlier.

Area forecast discussion, Aug 18, 7:12 PM EDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
712 PM EDT THU AUG 18 2011

...UPDATED AVIATION DISCUSSION...

.SHORT TERM (TONIGHT AND FRIDAY)...

NORTHWEST FLOW ALOFT MAKING FORECAST DIFFICULT AGAIN...WITH MULTIPLE
RIPPLES IN THE UPPER LEVEL FLOW FIELD ALLOWING FOR SCATTERED STORM
DEVELOPMENT. NEXT ROUND APPEARS UNDERWAY WITH CU-FIELD CONGESTING
OVER WESTERN KY AND SOUTHERN IL. THIS ACTIVITY IS IN ADVANCE
OF ONE OF THOSE RIPPLES CURRENTLY INDICATED BY WATER VAPOR OVER
NORTHEAST MO/CENTRAL IL. AT THE SURFACE HAVE A BROAD AREA OF LOW
PRESSURE IN THE REGION. SURFACE FRONT IS DIFFICULT TO PICK OUT IN
THIS FIELD...HOWEVER DEWPOINT GRADIENT IS TIGHT OVER NORTHERN
ILLINOIS. BASED ON THESE FEATURES HAVE BUMPED UP THE POPS FOR THE
REST OF THE AFTERNOON AND THIS EVENING. EXPECT THE CLOUD FIELD
EVENTUALLY TO WORK ITS WAY INTO THE CLEAR AREAS NOW OVER THE
NORTHEAST TWO/THIRDS OF THE FORECAST AREA GIVEN GOOD HEATING AND
AGAIN BECAUSE OF THE UPSTREAM DYNAMICS MOVING IN.

WITH THE LOSS OF HEATING AND AS THE SHORTWAVE PASSES US BY MIDNIGHT
EXPECT STORMS TO WANE AND BE REPLACED BY SOME PATCHY FOG IN THE
AREAS THAT RECEIVE THE MOST RAIN THIS EVENING. MAY SEE CLOUDS BREAK
UP BY DAYBREAK SO ONCE AGAIN WILL HAVE LOWS FALLING INTO THE UPPER
60S FOR MOST OF THE AREA. EXCEPTIONS LOOK TO BE THE LOUISVILLE METRO
AS WELL AS THE SOUTHWEST FORECAST AREA...WHICH SHOULD STAY AROUND 70.

FOR TOMORROW GFS/ECMWF/GEM ALL HAVE ANOTHER SHORTWAVE AMPLIFYING
FROM THE NORTHWEST AND MOVING INTO THE REGION. GIVEN DIFFICULTY IN
PINPOINTING THE STRENGTHENING OF THIS FEATURE WILL KEEP POPS IN THE
SCATTERED RANGE FOR ALL DAY FRIDAY. AS FOR THE STRENGTH OF THESE
STORMS...MID-LEVEL LAPSE RATES ARE PRETTY STEEP. SHOULD THE TIMING
MATCH IN WITH ANY KIND OF HEATING COULD SEE THE STRONGEST STORMS
WITH FREQUENT TO EXCESSIVE LIGHTNING...NEAR SEVERE WINDS...AS WELL
AS POTENTIAL FOR SOME SMALL HAIL. GIVEN THE CONVECTIVE POTENTIAL
WILL KEEP TEMPERATURES UNDER 90 FOR ALL BUT THE SOUTHERN CWA.

.LONG TERM (FRIDAY NIGHT - THURSDAY)...

NORTHWEST FLOW WILL CONTINUE ACROSS THE REGION THIS WEEKEND AS
MODERATE 500MB FLOW ROUNDS A BROAD WESTERN RIDGE AND DESCENDS INTO
A WEAK TROUGH CENTERED OVER THE NORTHEASTERN STATES. THE FIRST OF
PERHAPS A SERIES OF SHORTWAVES THIS WEEKEND IS EXPECTED TO CROSS
NORTHERN MISSOURI FRIDAY AFTERNOON. THE GFS IS ESPECIALLY ROBUST
WITH MOISTURE RETURN AND BRINGS PWATS UP TO NEAR 1.75 INCHES LATE
FRIDAY AHEAD OF A FORECAST WEAK SURFACE LOW ACROSS MISSOURI. THE
ECMWF ALSO BRINGS ACROSS A SHORTWAVE DURING THE LATE AFTERNOON HOURS
ON FRIDAY. CONFIDENCE IS GROWING IN SOME FORM OF NOCTURNAL
CONVECTION FRIDAY NIGHT...HOWEVER...LOCATION IS IN DOUBT. WILL
CONTINUE CURRENT FORECAST OF 40 TO 50% POPS DURING THE OVERNIGHT
PERIOD INTO THE EARLY MORNING HOURS SATURDAY.

TROUGHING WILL SHARPEN ACROSS THE GREAT LAKES LATE SATURDAY INTO
EARLY SUNDAY AS THE NOSE OF A JET DIGS SOUTH ACROSS WISCONSIN. THE
EXTENDED MODELS ARE ADMITTEDLY ALL OVER THE PLACE WITH THE TIMING
AND PLACEMENT OF A SERIES OF SHORTWAVES THAT MAY SLIDE ACROSS THE
LOWER OHIO VALLEY DURING THE SATURDAY THROUGH EARLY MONDAY TIME
FRAME. IF THERE IS ANY CONSENSUS AT ALL...IT LIES IN THE POTENTIAL
FOR NOCTURNAL CONVECTION DEVELOPING YET AGAIN ACROSS SOUTHERN
INDIANA LATE SATURDAY INTO SUNDAY MORNING. THE NAM AND THE ECMWF
BOTH FORECAST THIS...WITH THE GFS SHOWING LITTLE OR NO PRECIPITATION
LATE SATURDAY. IN ALL LIKELIHOOD...THESE POTENTIAL LOW AMPLITUDE
SHORTWAVES EMBEDDED WITHIN THIS INCREASING NORTHWEST FLOW ARE NOT
CURRENTLY RESOLVED BY THESE EXTENDED MODELS. FEEL THAT OUR BEST
CHANCES FOR GOOD CONVECTIVE COVERAGE WILL ARRIVE FRIDAY NIGHT AND
SATURDAY NIGHT INTO SUNDAY.

TEMPERATURES THIS WEEKEND WILL STAY SEASONABLE...PERHAPS JUST A BIT
ON THE WARM SIDE AS OUR REGION WILL LIE IN BETWEEN THE EXCESSIVELY
HOT SOUTHERN PLAINS AND THE COOLISH AIR ACROSS THE GREAT LAKES.

DURING THE LAST SEVERAL DAYS...EXTENDED GUIDANCE HAS HINTED AT
TROUGHING DEVELOPING EARLY NEXT WEEK ACROSS ONTARIO AND THE GREAT
LAKES. MODELS HAVE VACILLATED FROM RUN TO RUN ON THE DEGREE THAT
ANY COOLER DRIER AIR MIGHT MAKE IT AS FAR SOUTH AS THE LOWER OHIO
VALLEY. THE OPERATIONAL GFS HAS CONSISTENTLY REMAINED ON THE WARM SIDE
OF TEMPERATURE GUIDANCE FOR MONDAY THROUGH WEDNESDAY. HPC AND THE
ECMWF HAVE BEEN CONSISTENTLY COOLER. WILL GO WITH A BLEND. THINK
THAT CHANCES FOR CONVECTION WILL DECREASE QUITE A BIT AFTER
MONDAY.

&&

.AVIATION (00Z TAF ISSUANCE)...

STORMS HAVE DEVELOPED DOWNSTREAM OF A FRONTAL BOUNDARY STRETCHED
FROM NEAR CLEVELAND SW TO SRN MISSOURI...WITH THE AID OF AN UPPER
LEVEL DISTURBANCE. STRONG TO ISOLATED SEVERE STORMS WILL CONTINUE TO
BE POSSIBLE OVER THE NEXT FEW HOURS ACROSS THE REGION WITH THE BWG
TERMINAL HAVING THE BIGGEST THREAT. WILL KEEP A VCSH/CB OR VCTS
MENTION IN AT ALL TAFS REGARDLESS.

OVERNIGHT...CLOUDS SHOULD SCATTER OUT FROM NW TO SE WITH THE FRONTAL
PASSAGE. COULD HAVE MVFR VSBYS DEVELOP IN THE CLEARING SKIES TOWARDS
DAWN FRIDAY AHEAD OF THE NEXT SYSTEM. SFC WINDS WILL INCREASE OUT OF
THE SOUTH MID-MORNING FRIDAY AHEAD OF A QUICKLY APPROACHING
SHORTWAVE. LOOKS LIKE IT MAY TAKE A SOUTHERN TURN AND MAYBE AFFECT
BWG MORE THAN ANY TERMINAL TOMORROW. HOWEVER WILL AT LEAST MENTION
CB IN AT SDF AND BWG FRIDAY AFTER 18Z...AND PERHAPS A VCTS MENTION
UNTIL MORE MODEL AGREEMENT CAN OCCUR. ANY STORMS THROUGH THIS TAF
PERIOD WILL BE ABLE TO PRODUCE BRIEF IFR-LIFR VSBYS/MVFR CIGS AND
GUSTY WINDS TO 30 KNOTS.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

SHORT TERM........RJS
LONG TERM.........JSD
AVIATION..........AL
Hazardous weather outlook, Aug 18, 3:34 PM EDT, 5 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
334 PM EDT THU AUG 18 2011

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-191945-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
334 PM EDT THU AUG 18 2011 /234 PM CDT THU AUG 18 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE OUTLOOK THIS EVENING
AS ANOTHER IN A SERIES OF QUICK-MOVING UPPER LEVEL IMPULSES MOVES
TOWARD THE OHIO VALLEY. THE STRONGER STORMS THIS EVENING WILL
PRODUCE BRIEF GUSTY WINDS...HEAVY RAINFALL...AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

ANOTHER UPPER LEVEL DISTURBANCE WILL CROSS THE REGION DURING THE DAY
FRIDAY...BRINGING ANOTHER ROUND OF SCATTERED STORMS. SHOULD THESE
STORMS DEVELOP DURING THE PEAK OF AFTERNOON HEATING...THE STRONGER
STORMS WILL BRING FREQUENT TO EXCESSIVE CLOUD TO GROUND
LIGHTNING...GUSTY WINDS...HEAVY RAINFALL...AND SMALL HAIL.

A SERIES OF DIFFICULT TO TIME IMPULSES WILL BRING RECURRING
CHANCES OF THUNDERSTORMS EARLY SATURDAY THROUGH MONDAY. COVERAGE
MAY BE GREATEST LATE SATURDAY OR EARLY SUNDAY ACROSS SOUTHERN
INDIANA.

LOCALIZED HEAVY RAINFALL...CLOUD TO GROUND LIGHTNING...AND GUSTY
WINDS MAY ACCOMPANY ANY STORM.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT ANY HEAVY FLOODING RAIN...STRONG
WINDS...OR HAIL THEY RECEIVE THIS EVENING.

RJS/JSD

In the hours before

Local storm report, Aug 18, 7:57 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
757 PM EDT THU AUG 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0757 PM     HAIL             3 SW LEBANON            37.54N  85.29W
08/18/2011  E0.50 INCH       MARION             KY   TRAINED SPOTTER

&&

EVENT NUMBER LMK1101114

MRC
Special weather statement, Aug 18, 8:01 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
801 PM EDT THU AUG 18 2011

KYZ027-190030-
GRAYSON-
701 PM CDT THU AUG 18 2011

...A CLUSTER OF STRONG THUNDERSTORMS WITH DANGEROUS
LIGHTNING...TORRENTIAL RAIN...NICKEL SIZE HAIL...AND 50 MPH WINDS...

AT 659 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
CLUSTER OF STRONG THUNDERSTORMS NEAR LEITCHFIELD...AND MOVING
SOUTHEAST AT 10 MPH.

CONTINUOUS CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH RAINFALL
RATES OF AROUND ONE AND A HALF INCHES PER HOUR REDUCING VISIBILITIES
TO LESS THAN ONE HALF MILE...NICKEL SIZE HAIL...AND STRONG GUSTY
WINDS OF AROUND 45 TO 50 MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  LEITCHFIELD...
  CLARKSON AND WEST CLIFTY...
  GRAYSON SPRINGS...
  SADLER...
  MEREDITH AND PEONIA...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3758 8625 3747 8606 3745 8606 3745 8604
      3735 8608 3734 8613 3735 8615 3734 8615
      3733 8617 3734 8619 3732 8620 3733 8634
      3747 8642
TIME...MOT...LOC 0001Z 320DEG 10KT 3748 8630

SCHOETTMER
Special weather statement, Aug 18, 8:07 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
807 PM EDT THU AUG 18 2011

INZ084-089-KYZ024-025-190030-
BRECKINRIDGE-CRAWFORD-MEADE-PERRY-
707 PM CDT THU AUG 18 2011

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
50 MPH WINDS...

AT 704 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES SOUTHWEST
OF ENGLISH...TO 13 MILES EAST OF TELL CITY...TO 7 MILES NORTHWEST OF
HARDINSBURG...AND MOVING SOUTHEAST AT 35 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN...AND STRONG GUSTY
WINDS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. GUSTY WINDS MAY
COME WELL AHEAD OF THE ARRIVAL OF RAIN.

* THESE STORMS WILL ALSO IMPACT...
  HARDINSBURG...
  MYSTIC AND UNION STAR...
  MOUNT PLEASANT AND ORIOLE...
  MAGNET AND ROBERTA...
  CONCORDIA AND HENSLEY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AGAIN...BE AWARE THAT A GUST FRONT PRECEDING THESE STORMS WILL
GENERATE STRONG AND GUSTY WINDS WELL BEFORE THE ARRIVAL OF ANY RAIN.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3815 8631 3790 8621 3769 8628 3782 8667
      3791 8665 3791 8668 3807 8667 3823 8673
TIME...MOT...LOC 0007Z 305DEG 29KT 3818 8663 3801 8652
          3782 8654

AL
Local storm report, Aug 18, 8:14 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
814 PM EDT THU AUG 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0803 PM     TSTM WND DMG     LEBANON                 37.57N  85.25W
08/18/2011                   MARION             KY   LAW ENFORCEMENT

            POWER LINE DOWN.

&&

EVENT NUMBER LMK1101115

MRC
Special weather statement, Aug 18, 8:15 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
815 PM EDT THU AUG 18 2011

KYZ033-190045-
HENRY-
815 PM EDT THU AUG 18 2011

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND 50
MPH WINDS...

AT 808 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF OWENTON...AND MOVING
SOUTHEAST AT 15 MPH.

MOST OF THE FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN WILL
STAY EAST OF HENRY COUNTY...HOWEVER STRONG GUSTY WINDS OF AROUND 45
TO 50 MPH CAN BE EXPECTED WITH THIS STORM NEAR SLABTOWN...LOCKPORT
AND FRANKLINTON.

&&

LAT...LON 3851 8497 3849 8499 3846 8494 3847 8492
      3846 8490 3844 8492 3842 8488 3840 8488
      3838 8489 3835 8498 3844 8512 3852 8503
      3851 8502 3852 8498
TIME...MOT...LOC 0014Z 293DEG 11KT 3845 8491

AL
Special weather statement, Aug 18, 8:34 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
834 PM EDT THU AUG 18 2011

KYZ033-035-190100-
FRANKLIN-HENRY-
834 PM EDT THU AUG 18 2011

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...NICKEL
SIZE HAIL...AND 40 MPH WINDS...

AT 832 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES SOUTHWEST OF OWENTON...AND MOVING SOUTH
AT 10 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...NICKEL SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...
ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  POLSGROVE...
  OTTUSVILLE AND FLAG FORK...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.

&&

LAT...LON 3844 8492 3842 8488 3838 8489 3836 8485
      3835 8481 3829 8476 3828 8499 3833 8496
      3834 8500 3844 8499 3845 8496 3843 8495
      3845 8494 3846 8490
TIME...MOT...LOC 0034Z 353DEG 9KT 3840 8491

SCHOETTMER

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 8:01 PM EDTSpecial Weather StatementLMKGrayson29 min
Aug 18, 8:07 PM EDTSpecial Weather StatementLMKBreckinridge23 min
Aug 18, 8:09 PM EDTAreal Flood AdvisoryLMKGrayson111 min
Aug 18, 8:15 PM EDTSpecial Weather StatementLMKHenry30 min
Aug 18, 8:34 PM EDTSpecial Weather StatementLMKOwen26 min
Aug 18, 9:18 PM EDTSpecial Weather StatementLMKAnderson27 min
Aug 18, 9:26 PM EDTSpecial Weather StatementLMKHenry34 min
Aug 18, 9:31 PM EDTAreal Flood AdvisoryLMKHenry119 min
Aug 18, 10:38 PM EDTSpecial Weather StatementLMKTrimble22 min
Aug 18, 11:00 PM EDTSevere Thunderstorm WarningLMKHarrison30 min
Aug 18, 11:14 PM EDTFlash Flood WarningLMKHenry104 min
Aug 18, 11:16 PM EDTSpecial Weather StatementLMKBourbon29 min
Aug 18, 11:22 PM EDTSevere Thunderstorm WarningLMKHarrison23 min
Aug 18, 11:24 PM EDTSpecial Weather StatementLMKFranklin36 min
Aug 18, 11:25 PM EDTSevere Thunderstorm WarningLMKBourbon, Nicholas37 min
Aug 18, 11:50 PM EDTSpecial Weather StatementLMKNicholas25 min
Aug 19, 12:21 AM EDTSpecial Weather StatementLMKFranklin24 min
Aug 19, 1:00 AM EDTSpecial Weather StatementLMKMadison30 min
Aug 19, 1:40 PM EDTSpecial Weather StatementLMKGreen35 min
Aug 19, 4:20 PM EDTSpecial Weather StatementLMKMonroe25 min
Aug 19, 4:48 PM EDTSpecial Weather StatementLMKCumberland27 min
Aug 19, 5:06 PM EDTSevere Thunderstorm WarningLMKAdair, Clinton, Cumberland, Russell24 min
Aug 19, 5:28 PM EDTSevere Thunderstorm WarningLMKClinton, Cumberland, Russell32 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.